I asked this question in a reply I left to someone on the "headaches" forum, but wanted to ask you guys seperate b/c I'm sure you have had longer experiences with your Rx history... Neur. added Lyrica to my "regimen" just two days ago when I saw him. Had asked him about topamax but he said that with the added burning issues, Lyrica was "better" than topamax due to directly addressing "nerve pain"...Even after one dose that same day I knew i LOVED it!! That very noght was able to turn on lights in the house I have kept off for awhile, was able to even drive that night w/o sunglasses & mirrors up in xtreme pain (: I was so amazed at how effective it was that it kinda scared me. I looked it up on the internet & it sounded a little weird (1st statement: may have a tendency to cause suicidal thoughts or aggression") I was like WHAT is this? I'm taking two 75mg pills twice a day. So, full consumption: 300mg daily. Two days into it, no noted "behavior" changes as warned(ha). So...have nay of you been on this before? If so, how long? Two main questions: 1) Did you find it was just as effective later on after being on it for awhile? 2) Did you end up experiencing any negative side effects? I tend to lean more towards the "natural" way of life and it's looking a gift hoorse in the mouth since I'm in heaven right now feeling no burning or headache stuff; I'm concerned that taking it might not be very "healthy" for my overall health...
I think it's great that the Lyrica is working so well for you!!!
I have never tried Lyrica before and the only person that I know of personally that took it had to stop due to unwanted side-effects BUT side-effects are usually rare and don't effect all people. So, if you are not experiencing side-effects and this medication is working well for you, then I wouldn't let other people's bad experiences with the medication make you worry about taking the medication. It is good to know about what is possible, so you can look out for it, but when it doesn't happen in your case, you can be relieved and know that it is a good fit for you.
With Lyrica, according to the studies done, 300mg is a good dose and studies have shown that such a dose is well tolerated side-effect wise. Doses around 600mg a day is when you can get more into side-effects, but at 300mg a day, which you are currently taking, well 300mg doesn't have many side-effect associated with it. Your doctor might increase your dose and depending on what your reactions are, your doctor might continue to increase your dose or might stop it at a point where you don't have any bad reactions but still have good reactions. Basically, the probability that you will see intolerable side-effects as long as you are taking a dose under 450mg is quite low.
Like Cadmoff said, it is very important that you never stop Lyrica cold turkey. This is an important note with a lot of medications as medications can slowly change our body chemistry and quickly changing our body chemistry by stopping the medications can be very dangerous. This is especially the case with seizure medications (like lyrica), heart medications and SSRIs (which are all types of medications used to treat migraines which is why I mention them all). With Lyrica specifically, it should be slowly tapered off over a least a week, if not longer. Your doctor will give you the safest schedule to stop the medication on if you ever want to stop taking it.
The point you bring up about Lyrica possibly increasing suicidal thoughts is a good point and true, it can do this in some people (about 1 in 500 people). Although, all anticonvulsants can increase the risk of suicidal thoughts, and I do not believe that Lyrica does this any more or any less so than any of the other anticonvulsants (so, according to studies, it does not increase the risk of suicidal thoughts any more than say... Topamax, or Valproic Acid, which are two other anticonvulsants used to treat migraines). But, if you do begin to feel any sort of mood or behaviour changes you in the future, you need to be up front with your doctor (and your loved ones) about such feelings so that your doctor can look after you, keep you safe and so that your doctor can make important decisions about your treatment plan. This specific side-effect can be noticed as early as one week after you start the medication, so if you start to feel unhappy or depressed let your doctor know immediately. But I am very glad to hear that you are not having any such side-effects at the moment, that's really good. :)
The two most common side-effects of this medication are dizziness and sleepiness. It was the sleepiness that was why my friend stopped taking it and started taking the Topamax instead. But, I think you would have probably already noticed these side-effects so that's hopefully not going to be an issue for you, unless you increase the dose, then you might notice these side effects but even then you might not.
I think that if your quality of life vastly improves because of the Lyrica then overall, it is probably very healthy for you, as long as you do not experience any intolerable negative side-effects. I think the biggest side-effects you have to watch out for are: allergic reaction, increased suicidal thoughts, swelling in the hands/legs/feet or excessive dizziness and sleepiness. Other than that, I think if you aren't in extreme pain anymore, then that is probably really healthy. :)
Thanks for the feedback! I'll relish my love of it for now and think about "long term" later (: Although, I can say that I ended up starting to have my first migraine since taking it last night. the dissolving Maxalt I had worked wonders to stoo it before it was full blown. Spent about 30 mins. in quiet dark and then felt better! Which was good, was going out to eat w/ family to Cracker Barrell (which is NOT headache friendly between lighting and high volume of sound). However, by the time I got there; pain/burning totally gone! Felt "hung over" but who care with no pain (:
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.